MAUDE Adverse Event Report: MICROVENTION INC. SOFIA 88 DAC; ISCHEMIC STROKE

MICROVENTION INC. SOFIA 88 DAC; ISCHEMIC STROKE
Model Number DA8115ST-DAC-US
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Unspecified Tissue Injury (4559)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was discarded at the user facility and not returned to the manufacturer for evaluation.Procedural or medical imaging was not provided.The alleged product issue could not be confirmed.If additional information is received at a later date, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the physician used the sofia 88 for a stroke patient that had an ica terminus occlusion.The physician placed the sofia 88 at the distal ica terminus and proceeded to aspirate.The sofia moved forward into the middle cerebral artery during aspiration.After the initial pass, an angiogram was performed and the occlusion was cleared but showed irregularity of the mca.The middle cerebral artery received injury while the sofia 88 was aspirating.No further testing other than the angiographic images done post thrombectomy.The physician provided heparin.The patient condition and outcome was reported to be good.
 
Event or Problem Description
It was reported that the physician used the sofia 88 for a stroke patient that had an ica terminus occlusion.The physician placed the sofia 88 at the distal ica terminus and proceeded to aspirate.The sofia moved forward into the middle cerebral artery during aspiration.After the initial pass, an angiogram was performed and the occlusion was cleared but showed irregularity of the mca.The middle cerebral artery received injury while the sofia 88 was aspirating.No further testing other than the angiographic images done post thrombectomy.The physician provided heparin.The patient condition and outcome was reported to be good.Additional information received indicated that no further testing done other than the angiographic images done post thrombectomy and the physician gave heparin.Please see h6 & h11.
 
Additional Manufacturer Narrative
The physical device was not available for evaluation to investigate if a condition existed that would have contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.

Brand Name
SOFIA 88 DAC
Common Device Name
ISCHEMIC STROKE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22103169
Report Number2032493-2025-90190
Device Sequence Number17961057
Product Code QJP
UDI-Device Identifier00842429117705
UDI-Public(01)00842429117705(11)240809(17)250731(10)0000668299
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K214024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberDA8115ST-DAC-US
Device Lot Number0000668299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown